Alert archive / California / Small Craft Advisories in 2021

Small Craft Advisory 34, NWS Los Angeles, CA

March 30, 2021

NWS Los Angeles, CA issued this small craft advisory at Mar 30, 2021, 2:05 PM PDT. It took effect at Mar 30, 2021, 7:40 PM PDT. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Mar 30, 2021, 2:05 PM PDT (21:05 UTC)
In effect from
Mar 30, 2021, 7:40 PM PDT
Expired
Mar 31, 2021, 2:06 PM PDT
In force
18 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted.

489 
WHUS76 KLOX 302105
MWWLOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
205 PM PDT Tue Mar 30 2021

PZZ670-302215-
/O.CAN.KLOX.SC.Y.0033.000000T0000Z-210330T2200Z/
Point Piedras Blancas to Point Sal from 10 to 60 NM-
205 PM PDT Tue Mar 30 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

The wave heights will drop below advisory criteria.

$$

PZZ650-655-310515-
/O.NEW.KLOX.SC.Y.0034.210331T1000Z-210331T1900Z/
East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA
including Santa Cruz Island-
Inner waters from Point Mugu to San Mateo Pt. CA including Santa
Catalina and Anacapa Islands-
205 PM PDT Tue Mar 30 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM TO NOON PDT
WEDNESDAY...

* WHAT...Hazardous sea conditions.

* WHERE...East Santa Barbara Channel from Pt. Conception to Pt. 
  Mugu CA including Santa Cruz Island and Inner waters from 
  Point Mugu to San Mateo Pt. CA including Santa Catalina and 
  Anacapa Islands.

* WHEN...From 3 AM to noon PDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
5 follow-up statements
493 
WHUS76 KLOX 310240
MWWLOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
740 PM PDT Tue Mar 30 2021

PZZ670-673-311045-
/O.EXB.KLOX.SC.Y.0034.210331T0240Z-210331T1500Z/
Point Piedras Blancas to Point Sal from 10 to 60 NM-
Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm
including San Miguel and Santa Rosa Islands-
740 PM PDT Tue Mar 30 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 AM PDT WEDNESDAY...

* WHAT...Hazardous sea conditions.

* WHERE...Point Piedras Blancas to Point Sal from 10 to 60 NM 
  and Waters from Pt. Sal to Santa Cruz Island CA and westward 
  60 nm including San Miguel and Santa Rosa Islands.

* WHEN...Until 8 AM PDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ650-655-311045-
/O.CON.KLOX.SC.Y.0034.210331T1000Z-210331T1900Z/
East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA
including Santa Cruz Island-
Inner waters from Point Mugu to San Mateo Pt. CA including Santa
Catalina and Anacapa Islands-
740 PM PDT Tue Mar 30 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM TO NOON PDT
WEDNESDAY...

* WHAT...Hazardous sea conditions.

* WHERE...East Santa Barbara Channel from Pt. Conception to Pt. 
  Mugu CA including Santa Cruz Island and Inner waters from 
  Point Mugu to San Mateo Pt. CA including Santa Catalina and 
  Anacapa Islands.

* WHEN...From 3 AM to noon PDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

Phillips
354 
WHUS76 KLOX 310340
MWWLOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
840 PM PDT Tue Mar 30 2021

PZZ676-311145-
/O.EXB.KLOX.SC.Y.0034.210331T1500Z-210331T2200Z/
Outer waters from Santa Cruz Island to San Clemente Island to
60 NM offshore including San Nicolas and Santa Barbara Islands-
840 PM PDT Tue Mar 30 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM TO 3 PM PDT
WEDNESDAY...

* WHAT...Hazardous sea conditions.

* WHERE...Outer waters from Santa Cruz Island to San Clemente 
  Island to 60 NM offshore including San Nicolas and Santa 
  Barbara Islands.

* WHEN...From 8 AM to 3 PM PDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ650-655-311145-
/O.EXT.KLOX.SC.Y.0034.210331T1000Z-210331T2200Z/
East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA
including Santa Cruz Island-
Inner waters from Point Mugu to San Mateo Pt. CA including Santa
Catalina and Anacapa Islands-
840 PM PDT Tue Mar 30 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 3 AM TO 3 PM PDT
WEDNESDAY...

* WHAT...Hazardous sea conditions.

* WHERE...East Santa Barbara Channel from Pt. Conception to Pt. 
  Mugu CA including Santa Cruz Island and Inner waters from 
  Point Mugu to San Mateo Pt. CA including Santa Catalina and 
  Anacapa Islands.

* WHEN...From 3 AM to 3 PM PDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ670-673-311145-
/O.CON.KLOX.SC.Y.0034.000000T0000Z-210331T1500Z/
Point Piedras Blancas to Point Sal from 10 to 60 NM-
Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm
including San Miguel and Santa Rosa Islands-
840 PM PDT Tue Mar 30 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT
WEDNESDAY...

* WHAT...Hazardous sea conditions.

* WHERE...Point Piedras Blancas to Point Sal from 10 to 60 NM 
  and Waters from Pt. Sal to Santa Cruz Island CA and westward 
  60 nm including San Miguel and Santa Rosa Islands.

* WHEN...Until 8 AM PDT Wednesday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

Phillips
919 
WHUS76 KLOX 310925
MWWLOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
225 AM PDT Wed Mar 31 2021

PZZ670-673-311030-
/O.CAN.KLOX.SC.Y.0034.000000T0000Z-210331T1500Z/
Point Piedras Blancas to Point Sal from 10 to 60 NM-
Waters from Pt. Sal to Santa Cruz Island CA and westward 60 nm
including San Miguel and Santa Rosa Islands-
225 AM PDT Wed Mar 31 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

Seas have largely diminished below 10 feet except there could be
local wave heights up to 11 feet through the early morning.

$$

PZZ650-655-311730-
/O.CON.KLOX.SC.Y.0034.210331T1000Z-210331T2200Z/
East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA
including Santa Cruz Island-
Inner waters from Point Mugu to San Mateo Pt. CA including Santa
Catalina and Anacapa Islands-
225 AM PDT Wed Mar 31 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS
AFTERNOON...

* WHAT...Hazardous sea conditions.

* WHERE...Inner waters from Point Mugu to San Mateo Pt. CA 
  including Santa Catalina and Anacapa Islands and East Santa 
  Barbara Channel from Pt. Conception to Pt. Mugu CA including 
  Santa Cruz Island.

* WHEN...Until 3 PM PDT this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ676-311730-
/O.CON.KLOX.SC.Y.0034.210331T1500Z-210331T2200Z/
Outer waters from Santa Cruz Island to San Clemente Island to
60 NM offshore including San Nicolas and Santa Barbara Islands-
225 AM PDT Wed Mar 31 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING
TO 3 PM PDT THIS AFTERNOON...

* WHAT...Hazardous sea conditions.

* WHERE...Outer waters from Santa Cruz Island to San Clemente 
  Island to 60 NM offshore including San Nicolas and Santa 
  Barbara Islands.

* WHEN...From 8 AM this morning to 3 PM PDT this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
639 
WHUS76 KLOX 311546
MWWLOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
846 AM PDT Wed Mar 31 2021

PZZ650-655-312200-
/O.CON.KLOX.SC.Y.0034.000000T0000Z-210331T2200Z/
East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA
including Santa Cruz Island-
Inner waters from Point Mugu to San Mateo Pt. CA including Santa
Catalina and Anacapa Islands-
846 AM PDT Wed Mar 31 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS
AFTERNOON...

* WHAT...Hazardous sea conditions.

* WHERE...Inner waters from Point Mugu to San Mateo Pt. CA 
  including Santa Catalina and Anacapa Islands and East Santa 
  Barbara Channel from Pt. Conception to Pt. Mugu CA including 
  Santa Cruz Island.

* WHEN...Until 3 PM PDT this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

PZZ676-312200-
/O.CON.KLOX.SC.Y.0034.000000T0000Z-210331T2200Z/
Outer waters from Santa Cruz Island to San Clemente Island to
60 NM offshore including San Nicolas and Santa Barbara Islands-
846 AM PDT Wed Mar 31 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS
AFTERNOON...

* WHAT...Hazardous sea conditions.

* WHERE...Outer waters from Santa Cruz Island to San Clemente 
  Island to 60 NM offshore including San Nicolas and Santa 
  Barbara Islands.

* WHEN...Until 3 PM PDT this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...See the Coastal Waters Forecast (CWFLOX).

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
575 
WHUS76 KLOX 312106
MWWLOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Los Angeles/Oxnard CA
206 PM PDT Wed Mar 31 2021

PZZ650-655-676-312215-
/O.CAN.KLOX.SC.Y.0034.000000T0000Z-210331T2200Z/
East Santa Barbara Channel from Pt. Conception to Pt. Mugu CA
including Santa Cruz Island-
Inner waters from Point Mugu to San Mateo Pt. CA including Santa
Catalina and Anacapa Islands-
Outer waters from Santa Cruz Island to San Clemente Island to
60 NM offshore including San Nicolas and Santa Barbara Islands-
206 PM PDT Wed Mar 31 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

Local gusts to 25 kt out of the northerast are still possible for
a couple of hours from Point Mugu to Channel Islands Harbor.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this small craft advisory went out at Mar 30, 11:50 AM PDT, 2 hours 15 minutes earlier.

Area forecast discussion, Mar 30, 11:50 AM PDT, 2 hours 15 minutes before
Area Forecast Discussion
National Weather Service Los Angeles/Oxnard CA
1150 AM PDT Tue Mar 30 2021

.SYNOPSIS...30/907 AM.

Offshore flow will develop today and persist through Thursday,
peaking Wednesday. A warm and dry pattern will linger, except for
areas of stratus near the coast this morning. It will be cooler
late this week and over the weekend as onshore flow develops and
brings night through morning low clouds and fog back to the area.

&&

.SHORT TERM (TDY-THU)...30/917 AM.

***UPDATE***

The marine layer announced it return louder than expected, with a
depth near 1600 over LAX and clouds covering most of the valleys
and coasts of Los Angeles County. Some low clouds also dot the
other coastal areas. A strong coastal eddy was the main driver,
and by all indications that eddy should break down by the
afternoon with no hints of returning tonight. Meanwhile, and
partially connected to the deeper marine layer, the offshore flow
is slow to develop. Starting to see some gusts near 40 mph in the
LA mountains, but all other spots are fairly light. As the west-
to-east gradients continue to trend offshore, we should see the
winds increase in strength and coverage, but the marine layer
could keep the winds out of the coastal and some valley areas.
Adjusted the Wind Advisories as a result, delaying the start of
all of them (except the LA mountains), and added the rest of the
affected area for tomorrows winds. All the advisories go through
3pm Wednesday. The delayed winds should also result in
temperatures being a little lower than advertised, and so adjusted
them accordingly.

There is still a chance that a shallow marine layer will persist
over coastal LA County which would have wind and temperature
ramifications. There is also still a chance for a low-end High
Wind Warning over the Santa Monica Mountains, as well as Wind
Advisories for parts of Santa Barbara and SLO Counties, but feel
comfortable right now with what we have and will look at those
later today.

***From Previous Discussion***

All eyes on Wednesday as the east to west offshore grad is
forecast to surge to between 6 and 8 MBs. Given 2 to 3 MB over
estimate by the NAM this morning feel that the EC 6 MB offshore
push is the better fcst. As the sfc gradient tightens a small
ridge will nose into the center of the state and will shift the
upper level flow to the NE which will further strengthen the wind
event. There is no cold air advection so do not think the wind
gusts will reach warning levels and this will end up a moderate
(gusts 45 to 55 mph) event. It will also be short lived with a mid
morning peak and quick fall off in the early afternoon. With no
cool advection the entire area will warm but the coasts will warm
the most with 6 to 12 degrees slated. Max temps across the
csts/vlys will mostly be in the 80s.

Much less winds on Thursday as the offshore flow weakens and the
upper support long gone. There will likely be 15 to 25 mph non
advisory level gusts in the morning. The weaker offshore flow will
allow for an earlier and stronger seabreeze which will cool the
coasts and vlys by a couple degrees south of Pt Conception while
the Central Coast will likely see 3 to 6 degrees of cooling.

.LONG TERM (FRI-MON)...30/329 AM.

A weak upper level closed low will move to the east and just to
the south of the state Thursday. The upper low's passage should be
a non event but last evening the system did produce a grip of
lightning so it will have to be watched. The low's passage will
usher in fairly brisk fairly zonal flow to Srn CA for the Friday
to Monday period. More importantly an east Pac sfc high will bring
moderate to strong onshore flow to the area. This will create a
robust night through morning low clouds and fog pattern that will
cover most of the coasts and vlys. Max temps will cool all four
days and by Sunday most max temps across the coasts and vlys will
be in the mid 60s to mid 70s.

&&

.AVIATION...30/1849Z.

At 1748Z at KLAX, the marine layer was 2000 feet deep. The top of
the inversion was at 3400 feet with a temperature of 14 C.

High confidence in TAFs, except moderate confidence in the LA
coastal TAFs. Most TAF sites will be VFR through the period, but
there is a 30 percent chance of IFR ceilings in the LA coastal
sites late tonight. The Antelope valley is seeing locally gusty
winds out of the northeast and this will continue thgrough this
afternoon. Other sites in the San Fernando are expected to see
gusty winds toward the end of the period.

KLAX...Moderate confidence in the 18z TAF. VFR conditions are
expected through the period. There is a 30 percent chance of IFR
ceilings late tonight.

KBUR...High confidence in the 18z TAF. VFR conditions are
expected through the period. Gusty winds may be delayed until
after the TAF period.

&&

.MARINE...30/916 AM.

The Small Craft Advisory (SCA) level winds across the waters
along the Central Coast to San Nicolas Island will quickly
diminish through the early morning. The SCA has been extended in
zone 670 until 3 pm only because of lingering swells over 10 feet
Otherwise, good confidence that winds and seas will remain below
SCA level through the day across all the waters. Northeast winds
will be delayed until tonight.

A more significant moderate to locally strong Santa Ana wind
event is expected late tonight through Wednesday. Although there
is still some uncertainty in the models with respect to strength,
northeast winds are likely across the southern portion of the
waters. There is a pretty good chance of at least SCA level winds
from Ventura to Santa Monica and westward out to the Channel
Islands. There is also a chance (albeit a bit less) through the
San Pedro Channel out to Catalina Island. There is a 30% chance
that winds may reach Gale force mainly for the strip between Point
Mugu to Santa Monica by early Wednesday morning. In any case,
choppy short-period steep seas will be likely which will be
hazardous to mariners.

Otherwise and elsewhere, good confidence that conditions will
remain below SCA level through the rest of the period.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
CA...Wind Advisory in effect from 11 PM this evening to 3 PM PDT
      Wednesday for zones 40-41-44>46-53-547. (See LAXNPWLOX).
     Wind Advisory in effect until 3 PM PDT Wednesday for zones
      54-88. (See LAXNPWLOX).
PZ...Small Craft Advisory in effect until 3 PM PDT this afternoon
      for zone 670. (See LAXMWWLOX).

&&

.HAZARD POTENTIAL OUTLOOK (THU-MON).

Breezy offshore flow with very dry conditions on Thursday will
bring elevated fire weather conditions

&&

PUBLIC...Rorke/Kittell
AVIATION...Sweet/Stewart
MARINE...Sweet/Stewart
SYNOPSIS...RK

weather.gov/losangeles

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 29, 9:03 PM PDTSmall Craft AdvisoryLOX17 hr
Mar 30, 9:28 AM PDTWind AdvisoryLOXLos Angeles30 hr

Nearby

Small Craft Advisories in California, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.